On the discrete analogues of continuous distributions

Ayman Alzaatreh, Carl Lee, Felix Famoye

Research output: Contribution to journalArticlepeer-review

30 Scopus citations


In this paper, a new method is proposed for generating discrete distributions. A special class of the distributions, namely, the T-geometric family contains the discrete analogues of continuous distributions. Some general properties of the T-geometric family of distributions are obtained. A member of the T-geometric family, namely, the exponentiated-exponential-geometric distribution is defined and studied. Various properties of the exponentiated-exponential-geometric distribution such as the unimodality, the moments and the probability generating function are discussed. The method of maximum likelihood estimation is proposed for estimating the model parameters. Three real data sets are used to illustrate the applications of the exponentiated-exponential-geometric distribution.

Original languageEnglish
Pages (from-to)589-603
Number of pages15
JournalStatistical Methodology
Issue number6
StatePublished - Nov 2012


  • Applications
  • Exponentiated-exponential-geometric distribution
  • Simulation study
  • T-geometric family


Dive into the research topics of 'On the discrete analogues of continuous distributions'. Together they form a unique fingerprint.

Cite this